Indiana, 2003Damaging Wind in Indiana, June 10, 2003
June 10, 2003 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 10, 1:46 PM CST, 5 hours 32 minutes earlier.
Area forecast discussion, Jun 10, 1:46 PM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT TUE JUN 10 2003
MAIN FORECAST CONCERN CONTINUES TO BE SHOWER AND THUNDERSTORM
CHANCES THROUGHOUT THE FORECAST.
AT 19Z...THUNDERSTORMS WERE ONGOING ACROSS THE PAH FORECAST AREA
FROM BASICALLY I-55 EASTWARD. LATEST SURFACE ANALYSIS SHOWED LOW
PRESSURE CENTERED OVER SOUTHEAST MINNESOTA/WEST CENTRAL WISCONSIN
WITH A COLD FRONT EXTENDING SOUTHWEST THROUGH EASTERN
IOWA...NORTHWEST MISSOURI INTO OKLAHOMA PANHANDLE. TEMPERATURES AT
19Z WERE STILL IN THE MID TO UPPER 60S ACROSS MUCH OF THE PAH
FA...WITH A FEW AREAS AROUND 70 WHERE RAIN HAS ENDED.
AVN/MESOETA/ETA MODELS CONTINUE TO SHOW FRONT MOVING SOUTHEAST AND
DRAPING ACROSS NORTHWEST PORTIONS OR JUST NORTHWEST OF THE PAH
FORECAST AREA BY 12Z WEDNESDAY. MODELS INDICATE THIS FRONT WILL
REMAIN NEAR/SOMETIMES OVER OUR REGION THROUGHOUT THE ENTIRE FORECAST
PERIOD. ALTHOUGH THERE WILL BE LULLS IN SHOWER/THUNDERSTORM
ACTIVITY...OUTFLOW BOUNDARIES AND DISTURBANCES ALONG THE FRONT WILL
MAKE EXACT TIMING OF BREAKS DIFFICULT. FWC/MAV GUIDANCE SHOW HIGH
CHANCE TO LIKELY POPS FOR WEDNESDAY...AND SPC DAY 1 AND DAY 2
GUIDANCE HAS ENTIRE AREA IN A SLIGHT RISK. ALREADY HAVE LIKELY
GOING IN THE CURRENT PACKAGE FOR WEDNESDAY AND WILL CONTINUE THIS.
BEST BET BEYOND WEDNESDAY IS TO HAVE CHANCE POPS EACH DAY UNTIL
MODELS SHOW BETTER AGREEMENT IN SPECIFIC TIME PERIODS.
MAV GUIDANCE HIGHS ARE A LITTLE COOLER THAN FWC. PREFER THE COOLER
MAV READINGS DUE TO CLOUDS AND PRECIP. MAV/FWC LOWS ARE SIMILAR AND
WILL STICK CLOSE TO THESE VALUES. IN THE EXTENDED...WITH EXPECTED
CLOUDS AND PRECIP...AGAIN WILL GO NEAR OR A LITTLE BELOW MEX
GUIDANCE.
.PAH...NONE.
TREVINO
Hazardous weather outlook, Jun 10, 2:50 AM CST, 16 hours 28 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
350 AM CDT TUE JUN 10 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT
THERE IS A RISK FOR ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE MAIN HAZARDS WILL BE STRONG TO SEVERE THUNDERSTORM WINDS...AND
LARGE HAIL. A FEW OF THE STORMS MAY PRODUCE VERY HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ISOLATED SEVERE
THUNDERSTORMS CANNOT BE RULED OUT. SOME OF THE STORMS MAY PRODUCE
VERY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT.
NOLES
In the hours before
Special weather statement, Jun 10, 2:08 PM CST, 5 hours 10 minutes before
ILZ092-102029-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
308 PM CDT TUE JUN 10 2003
...ISOLATED STRONG STORM MOVING ACROSS SOUTHERN ALEXANDER COUNTY
ILLINOIS...
AN ISOLATED STORM...CAPABLE OF PRODUCING SMALL HAIL...FREQUENT
LIGHTNING...GUSTY WINDS NEAR 50 MPH AND HEAVY RAINFALL WAS LOCATED
ACROSS THE MISSISSIPPI RIVER...JUST EAST OF COMMERCE MISSOURI. THIS
STORM WAS MOVING EAST NEAR 25 MPH.
THIS STORM WILL MOVE NEAR HORSESHOE LAKE...OLIVE BRANCH AND UNITY
BY 325 PM. PERSONS TRAVELING ACROSS ROUTE 3 SHOULD BE WATCHFUL
FOR PONDING OF RAINWATER ON ROADWAYS.
IF THIS STORM IS MOVING NEAR YOUR AREA...SEEK SHELTER INDOORS UNTIL
THE STORM HAS PASSED.
SMITH
Special weather statement, Jun 10, 6:11 PM CST, 1 hour 7 minutes before
ILZ075-076-080>082-084>086-110045-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CDT TUE JUN 10 2003
...LINE OF STRONG TO SEVERE STORMS MOVING ACROSS SOUTHERN ILLINOIS...
A FAST MOVING LINE OF THUNDERSTORMS...SOME OF THEM REACHING SEVERE
LIMITS...WILL MOVE EAST SOUTHEAST AT 45 MPH ACROSS SOUTHERN
ILLINOIS. SOME COMMUNITIES IN THE PATH OF THESE STORMS ARE
MOUNT VERNON...BENTON...WEST FRANKFORT...MCLEANSBORO...AND WAYNE
CITY. THROUGH 745 PM...YOU CAN EXPECT WINDS OF 40 TO 50 MPH WITH MANY
OF THE STORMS...WITH HIGHER WIND SPEEDS WITH SEVERE STORMS. SMALL
HAIL IS ALSO A POSSIBILITY.
IF THESE STORMS ARE MOVING NEAR YOUR AREA...SEEK SHELTER INDOORS
UNTIL THE STORM HAS PASSED.
Local storm report, Jun 10, 6:34 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
734 PM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM DIX IL WIND DAMAGE
06/10/03 JEFFERSON TREES AND ANTENNAS DOWN
IN DIX REPORTED BY
TRAINED SPOTTERS
0716 PM SESSER IL WIND DAMAGE
06/10/03 FRANKLIN POWERLINES DOWN REPORTED
BY TRAINED SPOTTERS
0723 PM IL WIND DAMAGE
06/10/03 JEFFERSON POWERLINES DOWN AROUND
COUNTY REPORTED BY
JEFFERSON COUNTY SHERIFFS
OFFICE
0700 PM DUQUOIN IL WIND DAMAGE
06/10/03 PERRY TREES DOWN AND ONE SHED
DAMAGED REPORTED BY PERRY
COUNTY DESSpecial weather statement, Jun 10, 6:52 PM CST, 26 minutes before
ILZ076>078-082-083-085>087-089>091-INZ081-082-085>088-KYZ010-014>016-
018>021-110115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
752 PM CDT TUE JUN 10 2003
...LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS SOUTHEAST
ILLINOIS...INTO SOUTHWEST INDIANA AND WESTERN KENTUCKY...
A LINE OF THUNDERSTORMS WITH THE POTENTIAL FOR PRODUCING DAMAGING
WINDS WERE MOVING QUICKLY EAST NEAR 65 MPH.
AT 745 PM...THE LEADING EDGE OF THE LINE OF THUNDERSTORMS STRETCHED
ALONG A LINE FROM CARRIER MILLS...CARMI...ALBION AND WEST
SALEM ILLINOIS.
THIS LINE OF THUNDERSTORMS WILL MOVE NEAR HAZELTON...PRINCETON AND
MOUNT VERNON INDIANA...ONWARD TO UNIONTOWN KENTUCKY BY 815 PM CDT.
THESE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS AS THEY
MOVED ACROSS SOUTHERN ILLINOIS. THESE STORMS WILL LIKELY DOWN SOME
TREES...AS WELL AS KNOCK DOWN POWER LINES.
PERSONS ON THE ROAD OR OUTDOORS ACROSS SOUTHEAST ILLINOIS...
SOUTHWEST INDIANA AND NORTHWEST KENTUCKY SHOULD BE PREPARED TO SEEK
SHELTER INDOORS...AS THE STORMS APPROACH YOUR AREA.
SMITH
Special weather statement, Jun 10, 7:17 PM CST, 1 minute before
ILZ077-078-083-087-090-091-INZ081-082-085>088-KYZ007-010-013>016-
018>021-110135-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
817 PM CDT TUE JUN 10 2003
...LEADING EDGE OF A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING
ACROSS SOUTHWEST INDIANA AND NORTHWEST KENTUCKY...
A LINE OF THUNDERSTORMS WITH THE POTENTIAL FOR PRODUCING DAMAGING
WINDS WERE MOVING QUICKLY EAST BETWEEN 60 TO 65 MPH.
AT 813 PM...THE LEADING EDGE OF THE LINE OF THUNDERSTORMS
STRETCHED ALONG A LINE FROM HAZELTON...FORT BRANCH AND
BLAIRSVILLE INDIANA...ONWARD TO UNIONTOWN KENTUCKY.
THIS LINE OF THUNDERSTORMS WILL MOVE NEAR STENDAL AND NEWBURGH
INDIANA...ONWARD TO STURGIS KENTUCKY BY 835 PM.
THESE STORMS HAVE HAD A HISTORY OF PRODUCING DAMAGING WINDS AS THEY
MOVED ACROSS SOUTHERN ILLINOIS. THESE STORMS WILL LIKELY DOWN A
FEW TREES...AS WELL AS KNOCK DOWN POWER LINES. LOOSE OUTDOOR OBJECTS
WILL LIKELY BE TOSSED BY THE GUSTY WINDS.
PERSONS ON THE ROAD OR OUTDOORS ACROSS SOUTHWEST INDIANA AND
NORTHWEST KENTUCKY SHOULD BE PREPARED TO SEEK SHELTER INDOORS...AS
THE STORMS APPROACH YOUR AREA.
SMITH
Thunderstorm Wind, Gibson
- When
- June 10, 7:18 PM CST to 7:29 PM CST
- Where
- Gibson County, Princeton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.350, -87.567
Several large trees and power lines were blown down in Princeton, Francisco, and Owensville. State Route 64 was blocked by large trees, and cars and homes were damaged by falling trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Illinois, June 10, 20032 injured · F2 · 1 event
- Hail and Damaging Wind in Texas, June 10, 2003$1.3 million · 1.75 in hail · 7 events
- High Wind in Iowa, June 10, 2003$1.0 million · 51 kt wind · 4 events
- Damaging Wind in Louisiana, June 10, 2003$120,000 · 55 kt wind · 1 event
- Flash Flooding and Hail in Oklahoma, June 10, 2003$1,000 · 1.75 in hail · 45 events
- Damaging Wind in Florida, June 10, 2003$60,000 · 60 kt wind · 1 event
- Damaging Wind in Arkansas, June 10, 20031 injured · $29,000 · 65 kt wind · 1 event
- Damaging Wind in Texas, June 10, 2003$40,000 · 55 kt wind · 1 event
- Tornado in Illinois, June 10, 2003F1 · 1 event
- Hail in Montana, June 10, 2003$30,000 · 0.88 in hail · 1 event
- Damaging Wind in Alabama, June 10, 2003$27,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, June 10, 2003$10,000 · 1 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359559.